Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 1, NWS State College, PA
NWS State College, PA issued this freeze warning at Mar 26, 2012, 4:30 AM EDT for 11 counties in Pennsylvania. It took effect at Mar 27, 2012, 3:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2012, 4:30 AM EDT (08:30 UTC)
- In effect from
- Mar 27, 2012, 3:00 AM EDT
- Expired
- Mar 27, 2012, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Somerset County, PA, York County, PA
The radar
The State College radar (KCCX), 106 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
576 WWUS71 KCTP 260830 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 430 AM EDT MON MAR 26 2012 ...FREEZING TEMPERATURES EXPECTED MONDAY NIGHT... .AFTER THE RECENT VERY WARM WEATHER AND EARLY START TO THE GROWING SEASON...FREEZING TEMPERATURES ARE EXPECTED TO MAKE A RETURN MONDAY NIGHT INTO TUESDAY MORNING. PAZ033>036-056-057-059-063>066-261630- /O.UPG.KCTP.FZ.A.0001.120327T0300Z-120327T1300Z/ /O.NEW.KCTP.FZ.W.0001.120327T0700Z-120327T1300Z/ SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 430 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...DROPPING INTO THE UPPER 20S ACROSS THE LOWER SUSQUEHANNA VALLEY TO THE LOWER 20S ACROSS THE SOUTHERN LAUREL HIGHLANDS. * TIMING...OVERNIGHT MONDAY NIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...ANY TENDER VEGETATION THAT HAS BLOOMED SHOULD BE PROTECTED OR BROUGHT INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ ROSS/GARTNER
3 follow-up statements
787 WWUS71 KCTP 261449 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1049 AM EDT MON MAR 26 2012 ...FREEZING TEMPERATURES EXPECTED MONDAY NIGHT... .AFTER THE RECENT VERY WARM WEATHER AND EARLY START TO THE GROWING SEASON...FREEZING TEMPERATURES ARE EXPECTED TO MAKE A RETURN MONDAY NIGHT INTO TUESDAY MORNING. PAZ033>036-056-057-059-063>066-271300- /O.CON.KCTP.FZ.W.0001.120327T0700Z-120327T1300Z/ SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 1049 AM EDT MON MAR 26 2012 ...A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...DROPPING INTO THE UPPER 20S ACROSS THE LOWER SUSQUEHANNA VALLEY...AND SETTLING INTO THE LOWER 20S ACROSS THE SOUTHERN LAUREL HIGHLANDS. * TIMING...LATE TONIGHT INTO THE MID MORNING HOUR TUESDAY. * IMPACTS...ANY TENDER VEGETATION...AND FRUIT TREES THAT HAVE BLOOMED...SHOULD BE PROTECTED OR BROUGHT INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT/EVANEGO
033 WWUS71 KCTP 261851 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 251 PM EDT MON MAR 26 2012 ...FREEZING TEMPERATURES EXPECTED MONDAY NIGHT... .AFTER THE RECENT VERY WARM WEATHER AND EARLY START TO THE GROWING SEASON...FREEZING TEMPERATURES ARE EXPECTED TO MAKE A RETURN MONDAY NIGHT INTO TUESDAY MORNING. PAZ033>036-056-057-059-063>066-271300- /O.CON.KCTP.FZ.W.0001.120327T0700Z-120327T1300Z/ SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 251 PM EDT MON MAR 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... * TEMPERATURES...DROPPING INTO THE LOWER AND MID 20S IN MOST LOCATIONS. THE LARGER METRO AREAS WILL SEE A LOW TEMPERATURE IN THE UPPER 20S. * TIMING...LATE TONIGHT INTO THE MID MORNING HOUR TUESDAY. * IMPACTS...ANY TENDER VEGETATION...AND FRUIT TREES THAT HAVE BLOOMED...SHOULD BE PROTECTED OR BROUGHT INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT/EVANEGO
819 WWUS71 KCTP 271030 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 AM EDT TUE MAR 27 2012 .SUB FREEZING TEMPERATURES WILL AFFECT THE AREA EARLY THIS MORNING. PAZ033>036-056-057-059-063>066-271300- /O.CON.KCTP.FZ.W.0001.000000T0000Z-120327T1300Z/ SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 630 AM EDT TUE MAR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE 20S. * TIMING...EARLY THIS MORNING. * IMPACTS...ANY TENDER VEGETATION...AND FRUIT TREES THAT HAVE BLOOMED...SHOULD BE PROTECTED OR BROUGHT INDOORS IF POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Mar 26, 2:17 AM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 26, 2:17 AM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 217 AM EDT MON MAR 26 2012 .SYNOPSIS... A COLD FRONT WILL CROSS THE AREA OVERNIGHT...USHERING IN CLEARING SKIES AND MUCH COOLER AIR. IT WILL BECOME WINDY...DRIER AND NOTICEABLY COOLER MONDAY BEHIND THE FRONT...WITH THESE CONDITIONS LINGERING INTO TUESDAY. A WARM FRONT APPROACHING THE REGION FROM THE OHIO VALLEY WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS ALONG WITH A RETURN TO MILD TEMPERATURES FOR WEDNESDAY. HIGH PRESSURE WILL BUILD SOUTHWARD FROM CENTRAL CANADA FOR THURSDAY AND FRIDAY BRINGING A COOLER AND DRY END TO THE WORK WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SATELLITE AND REGIONAL OBSERVATIONS SHOW DRIER AIR MAKING ITS WAY ACROSS THE CWA AS THE COLD FRONT SETTLES OFF TO THE SOUTH. THE REMAINDER OF THE OVERNIGHT WILL BE QUIET AND UNEVENTFUL. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... STRONG PRESSURE RISES UPSTREAM WILL BRING A QUICK INCREASE IN WINDS TODAY. THESE WINDS WILL BRING IN MUCH COOLER TEMPERATURES WHICH WILL STRUGGLE TO RISE ACROSS MUCH OF THE REGION. COLD AND BLUSTERY MONDAY NIGHT WITH MANY LOCATIONS SEEING THEIR FIRST FROST IN A COUPLE WEEKS. TEMPERATURES CONTINUE TO TREND DOWNWARD AS MODELS CONTINUE TO SHOW AGREEMENT WITH STRONG NORTHWESTERLY COLD AIR ADVECTION. COLDEST AIR ALOFT WILL MOVE THROUGH BY MIDNIGHT TUESDAY...WHICH MAY ALLOW FOR MIXING TO OCCUR EARLY TUESDAY MORNING. EXPECT MINS IN THE UPPER TEENS ALONG THE NY BORDER...TEMPS IN THE MID TO UPPER 20S IN CENTRAL PA AND IN THE LOW 30S IN THE LOWER SUSQ. THIS COLD AIR WILL BE SHORT LIVED AS FLOW SHIFTS WESTERLY DURING THE DAYTIME ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... WEDNESDAY WILL HAVE A BRIEF WARM UP BEFORE A COLD FRONT MOVES THROUGH THURSDAY MORNING. THIS WILL AGAIN MODERATE TEMPERATURES THROUGH THE REMAINDER OF THE WEEK. THE NEXT CHANCE FOR PRECIPITATION WILL BE WEDNESDAY...THOUGH ANY MAJOR CHANCES FOR THUNDER SHOULD BE SOUTH OF THE MASON DIXON. CAN/T RULE OUT ANY ALONG THE SOUTHERN HALF OF PA DUE TO DAYTIME HEATING AND THE PRESENCE OF INSTABILITY BROUGHT BY A SHORTWAVE. AFTER THURSDAY/S FRONT A COOL AND DRY END TO THE WORK WEEK IS IN STORE...WHICH LOOKS TO CONTINUE INTO THE NEXT WEEKEND. THE MODELS DIVERGE BY NEXT WEEKEND WITH THE GFS BRINGING A TROUGH THROUGH NEXT SUNDAY...AND THE EC A NEGATIVELY TILTED RIDGE. EVEN THOUGH THEIR TIMING IS SIGNIFICANTLY DIFFERENT BOTH TRACK ANY SIGNIFICANT MOISTURE SOUTH...WHICH SHOULD INDICATE DRY WEATHER THROUGH SUNDAY. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... RAPID CLEARING NOW PROGRESSING THROUGH CENTRAL PENNSYLVANIA. AREAS OF MVFR CIGS STILL PERSIST ALONG THE SPINE OF THE WESTERN MOUNTAINS...FROM KBFD TO KJST AND KAOO. THESE LOWER CONDITIONS EXPECTED TO LIFT IN SEVERAL HOURS...BUT MAY LINGER LOCALLY VCTY OF KJST THROUGH MUCH OF THE OVERNIGHT ON NW WINDS AND OROGRAPHIC UPSLOPE WITH LINGERING LL MOISTURE AS IS TYPICAL HERE. ADVECTION HAS ALSO PUSHED PATCHY MVFR CIGS INTO THE LOWER SUSQUEHANNA REGION...BUT THESE SHOULD CLEAR BY 06Z WITH VFR CONDITIONS RETURNING. VFR CONDITIONS WILL PREVAIL BY MORNING ACROSS THE REGION...BUT WILL STILL HAVE TO WATCH FOR POSSIBILITY OF PATCY FOG DEVELOPMENT ESPECIALLY IN THE SOUTHEAST IF WINDS SLACKEN OVERNIGHT. VFR FOR MONDAY BEHIND THE FRONT WITH HIGH PRESSURE BUILDING IN...BUT WITH STRONG GUSTY NORTHWEST WINDS DEVELOPING. OUTLOOK... TUE...NO SIG WX EXPECTED. WED...MVFR AFTN AND NGT WITH SHRA/TSRA THU...SHRASN/MVFR CIGS POSS BFD....MVFR TO VFR ELSEWHERE. FRI...MAINLY VFR EXCEPT MVFR CIGS NORTHWEST NEAR LAKE ERIE. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR PAZ033>036-056-057-059-063>066. && SYNOPSIS...JUNG/ROSS NEAR TERM...ROSS SHORT TERM...ROSS/DEVOIR LONG TERM...ROSS/CERU AVIATION...JUNG
Hazardous weather outlook, Mar 26, 4:26 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 AM EDT MON MAR 26 2012 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-058- 270830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- SCHUYLKILL- 426 AM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-056-057-059-063>066-270830- SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 426 AM EDT MON MAR 26 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 10:16 PM EDT | Freeze Watch | CTP | Adams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 5 more | 6 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.